MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10604
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/16/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that catheter entrapment occurred.The target lesion was located in the circumflex artery.After deploying a 3.00x24mm synergy drug-eluting stent, the delivery system was attempted to be removed; however, the delivery system caught with the guide and could not be removed.A non-bsc extension catheter was used to free the device from the guide but was unsuccessful.The physician decided pull everything out.New access was obtained and the procedure was completed.No patient complications were reported and the patient was doing well.
 
Additional Manufacturer Narrative
Device evaluated by mfr.Synergy ii us mr 3.00 x 24 mm stent delivery system was returned for analysis.The stent was not returned for analysis.The stent was deployed in the patient's body as per complaint report.The balloon body filled with brownish substance resembling blood.There was no stent on the balloon.The balloon appeared bunched on the distal section.A visual and microscopic examination of the tip showed no signs of damage.A visual and tactile examination of the hypotube multiple kinks along several locations of the hypotube shaft.This type of damage is consistent with excessive force that might have been applied on the delivery system.A visual and tactile examination of the outer extrusion and mid-shaft section and visual examination of the inner extrusion found a shaft polymer extrusion break at the port bond (120 mm distal of the midshaft-hypotube bond) and the shaft polymer extrusion was stretched at the break site.This type of damage is consistent with excessive force that might have been applied on the delivery system.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10638080
Report Number2134265-2020-13099
Device Sequence Number3159067
Product Code NIQ
UDI-Device Identifier08714729840237
UDI-Public08714729840237
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2022
Device Model Number10604
Device Catalogue Number10604
Device Lot Number0025411184
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2020
Initial Date Received by Manufacturer 09/16/2020
Supplement Date Received by Manufacturer10/30/2020
Initial Report FDA Received Date10/06/2020
Supplement Report FDA Received Date11/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR